Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 27, 2013, 6:03 PM MDT for Logan County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2013, 6:03 PM MDT (00:03 UTC)
- Expired
- May 27, 2013, 6:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Logan County, CO
The radar
The Goodland radar (KGLD), 162 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:19 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 3964 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135
WUUS55 KBOU 280003
SVRBOU
COC075-280030-
/O.NEW.KBOU.SV.W.0022.130528T0003Z-130528T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
603 PM MDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO...
* UNTIL 630 PM MDT
* AT 602 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
ST PETERSBURG...OR 16 MILES SOUTHEAST OF STERLING...MOVING EAST AT
30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 558 PM A TRAINED SPOTTER REPORTED
NICKEL SIZE HAIL NEAR REIRADON HILL ON US 6 EAST OF
STERLING.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4060 10266 4044 10266 4044 10293 4054 10298
4064 10298
TIME...MOT...LOC 0002Z 290DEG 25KT 4053 10295
HAIL...1.00IN
WIND...60MPH
$$
GIMMESTAD1 follow-up statement
509
WWUS55 KBOU 280021
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
621 PM MDT MON MAY 27 2013
COC075-280031-
/O.EXP.KBOU.SV.W.0022.000000T0000Z-130528T0030Z/
LOGAN CO-
621 PM MDT MON MAY 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY WILL
EXPIRE AT 630 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4060 10266 4044 10266 4044 10293 4054 10298
4064 10298
TIME...MOT...LOC 0019Z 290DEG 25KT 4053 10295
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:47 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 27, 2:47 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 247 PM MDT MON MAY 27 2013 .SHORT TERM...UNSTABLE AIRMASS OVER THE NORTHEAST PLAINS WILL KEEP THE THREAT OF SEVERE STORMS IN THE FORECAST THROUGH EARLY EVENING. CAPES ARE 2000-3000 J/KG ALONG WITH 0-6KM SHEAR NEAR 30 KTS AND LIMITED LOW LEVEL SHEAR MEANS LARGE HAIL AND DAMAGING WINDS MAIN THREATS. FARTHER WEST...ROUGHLY WEST OF A LINE FROM KIMBALL NEBRASKA TO FORT MORGAN AND DEER TRAIL VERY DRY LOW LEVELS WILL ONLY SUPPORT ISOLATED HIGH BASED SHOWERS OR STORMS WITH GUSTY WINDS. LATER THIS EVENING AS CONVECTION SHIFTS EASTWARD AND ORGANIZES INTO ANOTHER MCS IN THE CENTRAL PLAINS...WE SHOULD SEE ANOTHER LOW LEVEL SURGE OF MOISTURE ACROSS THE NORTHEAST PLAINS OF COLORADO. WILL AGAIN MENTION SOME PATCHY FOG EAST OF GREELEY. FOR TUESDAY...THE LOW LEVEL MOISTURE WILL LIKELY SCOUR FROM SOUTH TO NORTH OVER THE FORECAST AREA. THE FAR NORTHERN SECTIONS WILL HAVE THE HIGHEST CHANCE OF KEEPING THE LOW LEVEL MOISTURE IN PLACE WHICH WILL GIVE WAY TO A THREAT OF SEVERE STORMS ONCE AGAIN. 0-6KM SHEAR WILL INCREASE TO 40-50 KTS AS SOUTHWEST FLOW ALOFT STRENGTHENS IN ADVANCE OF DIGGING TROUGH. ELSEWHERE...CANT RULE OUT ISOLATED HIGH BASED STORMS WITH GUSTY WINDS AGAIN AS THERE SHOULD BE JUST ENOUGH MID/UPPER LEVEL MOISTURE IN ADVANCE OF UPPER TROUGH. .LONG TERM...TUESDAY NIGHT...THE UPPER TROUGH WILL BE OVER THE GREAT BASIN AND 00Z WITH A GENERALLY DRY SOUTHWESTERLY FLOW OVER THE CWFA. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MAINLY OVER THE MOUNTAINS AND FAR NORTHEAST PLAINS IN THE EVENING. THE UPPER TROUGH IS PROGGED TO ROTATE NORTH AND EAST ACROSS COLORADO WITH THE AXIS MOVING ACROSS THE CWFA AFTER 18Z. INTERACTIVE SOUNDINGS SHOW THE MOISTURE AOA 700 MB WITH DRIER AIR IN THE LOWER LEVELS. IT WOULD SEEM PRUDENT TO ADD A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTN AS THE TROUGH AXIS MAKES ITS WAY ACROSS THE CWFA. THE THUNDERSTORMS WILL BE HIGH BASED PRODUCING MAINLY GUSTY WINDS AND LIGHT RAIN SHOWERS OVER THE URBAN CORRIDOR. BEST CHC OF SHOWERS AND THUNDERSTORMS WILL BE IN THE MOUNTAINS WEST OF THE DIVIDE...WITH DEEPER MOISTURE AND SOME WEAK MID AND UPPER LEVEL QG ASCENT AHEAD OF THE TROUGH AXIS. WEDNESDAY NIGHT INTO THURSDAY...THE UPPER TROUGH MOVES TO THE NORTH AND EAST WITH A WESTERLY FLOW ALOFT OVER NORTHERN COLORADO. SPATIAL CROSS-SECTIONS KEEP MOST OF THE MOISTURE IN THE MOUNTAINS WEST OF THE CONTINENTAL DIVIDE. ALONG AND EAST OF THE DIVIDE...IT LOOKS LIKE A WEAK MOUNTAIN WAVE SETUP IN WHICH DOWNSLOPE WILL NIX ANY PCPN POTENTIAL ESPECIALLY ALONG THE FRONT RANGE. INTERACTIVE SOUNDINGS SHOW MINIMAL CAPE THURSDAY AFTN...SO WILL GO WITH JUST ISOLD RAIN SHOWERS OVER THE FAR NORTHEAST PLAINS. THURSDAY NIGHT INTO FRIDAY WITH CLOSED TROUGH WILL BE OVER THE NORTHERN GREAT PLAINS WITH A WEST TO NORTHWESTERLY FLOW ALOFT OVER COLORADO. MDL SOLUTION DIFFER AS TO HOW MUCH MOISTURE IF ANY WILL BE OVER THE CWFA... BUT IF THE CANADIEN OR ECMWF ARE CORRECT THAN MAY NEED TO KEEP SLGT CHC POPS IN THE GRIDS. FOR NOW WILL KEEP IT CONFINED TO THE HIGH COUNTRY. THE ANOTHER WEAK TROUGH EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT MAY BRING A ANOTHER CHANCE OF SHOWERS TO THE REGION FRIDAY NIGHT INTO SATURDAY...ESPECIALLY ALONG THE NORTHERN BORDER. NO POPS IN THE FCST YET BUT SOMETHING TO KEEP ANY EYE ON. RIDGING SUNDAY INTO MONDAY. TEMPERATURES WILL BE A LITTLE LOWER THAN NORMAL WEDNESDAY THROUGH SATURDAY...THEN AOA NORMAL BY EARLY NEXT WEEK. && .AVIATION...MAIN CONCERN WILL BE GUSTY WIND THREAT FROM ISOLATED HIGH BASED SHOWERS OR STORMS TIL AROUND 03Z-04Z. OTHERWISE LOOK FOR VFR CONDITIONS WITH ANY FOG THREAT STAYING NORTHEAST OF THE FRONT RANGE AIRPORTS. ON TUESDAY...LOOK FOR ANOTHER RISK OF ISOLATED HIGH BASED GUSTY SHOWERS/STORMS AFTER 21Z. MAIN CHANGE FOR TUESDAY WILL BE INCREASING SOUTHEASTERLY FLOW WITH GUSTS AROUND 25 KTS BY AFTERNOON. && .HYDROLOGY...NO CONCERNS AT THIS TIME AS BEST MOISTURE ON TUESDAY WILL LIKELY SCOUR NORTH OF THE FRONT RANGE BURN AREAS. HIGH PARK FIRE MAY BE ON THE BORDER BUT EVEN THERE FASTER STORM MOVEMENT WOULD LIMIT RAINFALL POTENTIAL. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARJENBRUCH LONG TERM....COOPER AVIATION...BARJENBRUCH
Hazardous weather outlook, May 27, 11:01 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1101 AM MDT MON MAY 27 2013 COZ030>051-281715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A LITTLE HIGHER CHANCE OF THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. THE BEST CHANCE WILL BE OVER THE NORTHEAST PLAINS OF COLORADO...ROUGHLY ALONG AND EAST OF A LINE FROM KIMBALL NEBRASKA TO FORT MORGAN AND DEER TRAIL. MOISTURE WAS PUSHING WESTWARD FROM SOUTHWEST NEBRASKA AND WILL CONTINUE TO DO SO INTO THIS AFTERNOON. STRONGER THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID TO LATE AFTERNOON ALONG THE INTERFACE OF THE HIGHER MOISTURE AIR TO THE EAST AND DRY WARMER AIR TO THE WEST. SUFFICIENT INSTABILITY AND WIND SHEAR IS PRESENT IN THE ATMOSPHERE TO BRING POTENTIAL OF LARGE HAIL AND DAMAGING WINDS WITH ANY STORMS THAT DEVELOP. FARTHER WEST INCLUDING THE FRONT RANGE I-25 URBAN CORRIDOR... FOOTHILLS...AND MOUNTAINS...LOOK FOR ISOLATED HIGH BASED SHOWERS AND STORMS. THEY WILL PRODUCE STRONG GUSTY WINDS UP TO 50 MPH BUT ONLY LIGHT IF ANY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS TUESDAY NIGHT THROUGH THURSDAY...AS AN UPPER LEVEL TROUGH OF LOW PRESSURE PASSES ACROSS THE REGION. THERE WILL BE A CHANCE OF SOME LIGHT SNOW OVER THE HIGHER ELEVATIONS. IT WILL BE COOLER ACROSS THE NORTHEAST PLAINS AS WELL WITH A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS EXPECTED. A DRIER PATTERN WILL RETURN ON FRIDAY AND INTO THE WEEKEND SYSTEM MOVES OFF TO THE EAST AND A DRIER NORTHWEST TO WESTERLY FLOW ALOFT DEVELOPS OVER COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DB COOPER
In the hours before
Local storm report, May 27, 4:25 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
425 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST WSW PEETZ 40.96N 103.12W
05/27/2013 E60.00 MPH LOGAN CO TRAINED SPOTTER
0352 PM HAIL 9 W PEETZ 40.97N 103.29W
05/27/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
&&
JKLocal storm report, May 27, 5:21 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
521 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST WSW PEETZ 40.96N 103.12W
05/27/2013 E60.00 MPH LOGAN CO TRAINED SPOTTER
0352 PM HAIL 9 W PEETZ 40.97N 103.29W
05/27/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
0345 PM HAIL NNW PEETZ 40.96N 103.12W
05/27/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
&&
JKSpecial weather statement, May 27, 5:21 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 521 PM MDT MON MAY 27 2013 COZ048-280000- LOGAN COUNTY- 521 PM MDT MON MAY 27 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOGAN COUNTY UNTIL 600 PM MDT. AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STERLING...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... STERLING AND ATWOOD. LAT...LON 4077 10317 4044 10297 4044 10332 4070 10334 TIME...MOT...LOC 2321Z 341DEG 13KT 4068 10326 GIMMESTAD
Local storm report, May 27, 5:28 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL NW STERLING 40.65N 103.21W
05/27/2013 M1.25 INCH LOGAN CO TRAINED SPOTTER
0420 PM TSTM WND GST WSW PEETZ 40.96N 103.12W
05/27/2013 E60.00 MPH LOGAN CO TRAINED SPOTTER
0352 PM HAIL 9 W PEETZ 40.97N 103.29W
05/27/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
0345 PM HAIL NNW PEETZ 40.96N 103.12W
05/27/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
&&
JKLocal storm report, May 27, 5:37 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
537 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL STERLING 40.65N 103.21W
05/27/2013 M1.50 INCH LOGAN CO TRAINED SPOTTER
0527 PM HAIL NW STERLING 40.65N 103.21W
05/27/2013 M1.25 INCH LOGAN CO TRAINED SPOTTER
0420 PM TSTM WND GST WSW PEETZ 40.96N 103.12W
05/27/2013 E60.00 MPH LOGAN CO TRAINED SPOTTER
0352 PM HAIL 9 W PEETZ 40.97N 103.29W
05/27/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
0345 PM HAIL NNW PEETZ 40.96N 103.12W
05/27/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
&&
JKLocal storm report, May 27, 6:01 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
601 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 1 E REIRADON HILL 40.58N 103.02W
05/27/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
0533 PM HAIL STERLING 40.65N 103.21W
05/27/2013 M1.50 INCH LOGAN CO TRAINED SPOTTER
0527 PM HAIL NW STERLING 40.65N 103.21W
05/27/2013 M1.25 INCH LOGAN CO TRAINED SPOTTER
0420 PM TSTM WND GST WSW PEETZ 40.96N 103.12W
05/27/2013 E60.00 MPH LOGAN CO TRAINED SPOTTER
0352 PM HAIL 9 W PEETZ 40.97N 103.29W
05/27/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
0345 PM HAIL NNW PEETZ 40.96N 103.12W
05/27/2013 M1.00 INCH LOGAN CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:00 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.